Texas, 2004

Hail in Texas, November 23, 2004

November 23, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 23, 10:55 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 23, 10:55 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CST TUE NOV 23 2004

.DISCUSSION...

WARM FRONT CURRENTLY MOVING NORTHWARD ACROSS CWA...AND APPEARS TO
BE LOCATED NEAR I20 IN TEXAS AND NORTHWEST LOUISIANA...THEN EXTENDS
NORTHEAST TO NEAR THE ARKANSAS BORDER IN NORTHCENTRAL LOUISIANA.
VISIBLE STLT PICS SHOWS LIFT JUST NORTH OF BOUNDARY QUITE CLEARLY.
HAVE UPDATED ZONES TWICE FOR TORNADO WATCHES THIS MORNING...AND
WITH CURRENT LOCATION OF WARM FRONT...WILL HAVE TO UPDATE AGAIN...AS
MID SECTIONS OF CWA WILL LIKELY REACH THE UPPER 70S. COLD FRONT HAS
REACHED FORT WORTH BUT WILL NOT REACH THE CWA BEFORE TEMPS CLIMB.
ORGANIZED LINE OF TRW NEAR FRONT. WINDS WILL NEED TO BE SOUTH FOR
ALL OF CWA BY AFTERNOON.

COUNTIES AND PARISHES NOT IN TORNADO WATCHES AT THIS TIME WILL
LIKELY RECEIVE A WATCH BY EARLY AFTERNOON. SEVERE PARAMETERS...
MAINLY SHEAR...LOOK GOOD FOR ROTATING STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  54  58  36 /  70  80  10  10
MLU  71  58  64  40 /  70  80  20  10
DEQ  64  52  56  32 /  70  80  10  10
TXK  70  52  56  35 /  70  80  10  10
ELD  71  55  59  36 /  70  80  20  10
TYR  74  51  56  36 /  100 70  10  10
GGG  76  53  58  36 /  100 70  10  10
LFK  77  53  61  35 /  100 70  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Nov 23, 12:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND
MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR
STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN
THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE
STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Nov 23, 9:47 AM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 AM CST TUE NOV 23 2004

TXZ124-125-136-137-231610-
GREGG-SMITH-UPSHUR-WOOD-
947 AM CST TUE NOV 23 2004

STRONG STORMS WERE APPROACHING THE TYLER TEXAS AREA AT 945 AM. A
TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 3 PM. THESE
THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY...SO RESIDENTS OF TYLER
AND SURROUNDING AREAS SHOULD STAY ALERT FOR ANY WARNINGS THAT MAY BE
ISSUED FOR THESE STORMS.

03
Local storm report, Nov 23, 10:58 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HAIL             3 E LINDALE             32.51N 95.35W
11/23/2004  1.00 INCH        SMITH              TX   TRAINED SPOTTER

            ALSO SOME SMALL LIMBS BLOWN DOWN

1023 AM     HAIL             LINDALE                 32.51N 95.41W
11/23/2004  1.25 INCH        SMITH              TX   PUBLIC

0955 AM     HAIL             TYLER                   32.33N 95.30W
11/23/2004  0.75 INCH        SMITH              TX   PUBLIC

&&

05
Local storm report, Nov 23, 11:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             HAWKINS                 32.59N 95.20W
11/23/2004  1.75 INCH        WOOD               TX   LAW ENFORCEMENT

&&

05

The radar

The Shreveport radar (KSHV), 172 km away, was scanning. The volume nearest the first event began at 19:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Red River

When
November 23, 1:00 PM CST
Where
Red River County, Clarksville
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.617, -95.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432376.